Maryland, 2008Heavy Rain in Maryland, December 11 to 12, 2008
December 11 to 12, 2008 · NWS PHI · 5 events in 5 counties and zones
Heavy rain and poor drainage flooding affected Maryland on the 11th into the 12th. Rain began during the afternoon of the 10th and continued through the 11th into the early morning on the 12th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain and poor drainage flooding affected Maryland on the 11th into the 12th. Rain began during the afternoon of the 10th and continued through the 11th into the early morning on the 12th. Rain fell at its heaviest from the afternoon of the 11th until just after Midnight EST on the 12th. Event precipitation totals averaged between one and a half and three and a half inches.
The heavy rain was caused by a low pressure system that developed along the Gulf Coast States on the 10th. This intensifying low pressure system moved northeast from Alabama on the morning of the 11th, to central North Carolina early in the evening on the 11th to near Bridgeport, Connecticut at 7 a.m. EST on the 12th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 11, 10:15 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 11, 10:15 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1015 AM EST THU DEC 11 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM NEAR ATLANTA LATE THIS MORNING TO THE
CAROLINAS THIS EVENING AND THEN TO LONG ISLAND BY FRIDAY MORNING.
ABUNDANT RAINFALL AND HIGHER ELEVATION WINTRY WEATHER WILL ACCOMPANY
THIS STORM. THE PRECIPITATION WILL TAPER OFF FRIDAY AS THE LOW MOVES
OFF INTO THE ATLANTIC AND HIGH PRESSURE MOVES IN. THIS HIGH WILL
PROVIDE FAIR WEATHER FOR THE UPCOMING WEEKEND. ANOTHER LOW PRESSURE
SYSTEM AND COLD FRONT WILL AFFECT THE AREA NEXT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
BASED ON THE LATEST ACARS SOUNDINGS AND 06Z MODEL GUIDANCE A COUPLE
OF TWEAKS WERE DONE WITH THE ZONE FORECAST ISSUANCE. THE ACARS
SOUNDINGS WERE SHOWING A NON SNOW PROFILE AS FAR NORTH AS THE NYC
AIRPORTS AND EVEN ALB AND BDL HAD A WARM LAYER ALOFT ABOVE 850MB.
THE 6HR MODEL FORECASTS WERE A BIT TOO WARM AT 850MB AT ALB AND BUF
SO THERE IS A BIT MORE COLD AIR THAT HAS MADE AN INTRUSION AT THAT
LEVEL NEAR OUR NORTHERN CWA. THE MODEL 6 HR FORECASTS LOOKED PRETTY
GOOD AT 850MB AT OKX, APG AND IAD. HOPEFULLY FOR OUR HIGHER TERRAIN
LOCATIONS THIS WILL MEAN A BIT MORE SLEET AND LESS FREEZING RAIN
TODAY BECAUSE AIR TEMPS ARE ALREADY AROUND FREEZING AND THOSE PLACES
DO NOT LOSE THE COLD AIR WHEN THE SURFACE LOWS PASS TO THEIR EAST.
WE DID REMOVE THE MENTION OF SNOW FOR OUR NORTHERN ZONES FOR THIS
AFTERNOON AND LOWERED MAX TEMPS A BIT, KIND OF LEFT THEM STEADY. NO
CHANGES TO WARNINGS AS LOWER ELEVATION LOCATIONS IN THE THREE
NORTHERN COUNTIES ARE ABOVE FREEZING, STROUDSBURG FOR EXAMPLE
CURRENTLY 37F.
ELSEWHERE IT LOOKS LIKE THE SERIOUSLY HEAVY RAIN IS GETTING INTO SW
VA ATTM AND SHOULD OVERSPREAD OUR CWA DURING THE AFTERNOON. TEMPS
THERE WERE ADJUSTED BASED ON LATEST LAMP GUIDANCE.
SIGNIFICANT AMOUNTS OF MOISTURE WILL PRODUCE AMPLE RAINS FOR MUCH OF
THE AREA THROUGH TONIGHT. QPF TOTALS ACROSS OUR AREA COULD REACH 2.5
TO 3.5 INCHES FOR THE 36 HOUR PERIOD ENDING 12Z FRIDAY. THE GFS IS
SHOWING A LITTLE 4 INCH STRIP ALONG THE SHORE AREAS. THIS BEING THE
CASE, THE FLOOD WATCH WILL REMAIN UP AS DETAILED BY THE PREVIOUS
FORECASTER. BTW A LOCAL STUDY USING THE BEST OF THE ECMWF, GFS AND
NAM GIVE PHL AN EVENT TOTAL OF 2.66 INCHES.
UP NORTH MORE WINTRY WEATHER WILL OCCUR TONIGHT ONCE THE COLDER
TEMPERATURES ARRIVE OVER THE NORTH AND TRY TO MOVE SOUTH. JUST TO
THE SOUTH OVER THE LEHIGH VALLEY AND N-CTL NJ, THE NAM SOUNDINGS
(PREFERRED BY HPC FOR P-TYPE) ARE PRACTICALLY IDENTICAL TO THE 12Z
RUNS AND INDICATE NOT COLD ENOUGH FOR ANY CHANGE-OVER THE FROZEN
UNTIL 12Z FRI (GFS SOUNDINGS ARE WARMER OVERALL). BY FRI MORNING THE
STEADY QPF IS MOVING EAST OF THE AREA. I WILL NOT ISSUE ANY
ADVISORIES FOR THE NEXT SET OF COUNTIES (SOUTH OF THE PRESENT
WARNING) AT THIS POINT, ALTHOUGH I DID CONSIDER IT FOR AWHILE.
ANYTHING VERIFYING COLDER THEN THE 00Z NAM COULD WARRANT A ADVISORY
FOR TONIGHT. WE WILL MONITOR.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
THE LOW WILL CONTINUE TO PULL AWAY AND DEEPEN FRI. COLDER AIR WILL
SWEEP IN UNDER A BRISK NW FLOW DURING THE DAY. TEMPERATURES WILL BE
COLD ENOUGH FOR A CHANGE TO SNOW SHOWERS NORTH OF THE DELAWARE
VALLEY AND NRN NJ FRIDAY MORNING. I UPPER THE POPS FOR THE FRI
MORNING FROM THE PREVIOUS FCST. TEMPERATURES WILL PROBABLY BE AT
THEIR WARMEST EARLY, THEN REMAIN STEADY OF FALL THROUGH THE
AFTERNOON. THE HOURLY TEMPERATURE TRACE WAS ADJUSTED NON-
DIURNALLY.
FAIR WEATHER RETURNS FRI NIGHT AND REMAINS THROUGH SAT AS HIGH
PRESSURE MOVES IN FROM THE GREAT LAKES REGION. TEMPERATURES FRI
NIGHT GENERALLY IN THE 20S AND HIGHS SAT IN THE MID TO UPPER 30S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ONLY MINOR CHANGES WERE MADE IN THE EXTENDED PERIOD ON THE
OVERNIGHT SHIFT. THE PREVIOUS EXTENDED FORECAST IS BELOW.
SINCE THE MODEL CONSENSUS HAS LEANED MORE AND MORE TOWARDS THE
ECMWF SOLN, HAVE NOT MADE ANY DRASTIC CHANGES TO THE EXTENDED.
ONLY REAL CHANGES MADE WERE TIMING OF FRONT ON TUESDAY AND
TWEAKING TEMPS EARLY NEXT WEEK.
EXTENDED FEATURES FAIRLY TRANQUIL WEATHER FROM FRIDAY NIGHT/SATURDAY
MORNING ONWARD. DEPARTING LOW PRESSURE MOVES FURTHER OFFSHORE AS A
MASSIVE HIGH PRESSURE SETS IN. ATMOS DRIES OUT SOMEWHAT IN WAKE OF
THE HIGH WITH HELP OF POTENT CAA. ANTICYCLONIC FLOW AROUND THE HIGH
WILL HELP TO KEEP DAYTIME TEMPS SLIGHTLY BELOW NORMAL ON SATURDAY.
ONCE THE HIGH STARTS TO MOVE FURTHER EAST RETURN FLOW SETS UP AND
PUMPS IN WARMER AIR FROM THE SOUTH.
THIS SYNOPTIC PATTERN CONTINUES FOR THE FIRST PART OF THE WORK WEEK
WHERE WE COULD EASILY SEE TEMPS REACH INTO THE MID 50S ACROSS MUCH
THE CWA.
THE ECMWF MODEL, USED DUE TO ITS RUN TO RUN CONSISTENCY OVER THE
PAST FEW RUNS, SHOWS OUR NEXT WEATHER MAKER ARRIVING SOMETIME
TUESDAY. THE MASSIVE RIDGE BREAKS DOWN AND IS PUSHED OFFSHORE WHILE
A GREAT LAKES LOW SWINGS A COLD FRONT THROUGH THE REGION. MODELS
INDICATE AN AREA OF WEAK ISENTROPIC LIFT AHEAD OF THE FRONT SO HAVE
ADDED SLIGHT CHANCE TO THE NORTHERN MOST ZONES FOR EARLY ON TUESDAY.
MAIN PRECIP THREAT APPEARS TO BE WITH THE FRONTAL CONVERGENCE ZONE
ITSELF. MODEL SOUNDINGS SHOW A GREATER PART OF THE LOWER LEVELS WELL
ABOVE FREEZING. BELIEVE THAT DUE TO THE PREVIOUS DAYS ABOVE NORMAL
TEMPS, AND DECENT POSITIVE HEIGHT ADVECTION GOING ON, PRECIP SHOULD
STAY ON THE LIQUID SIDE.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
ANOTHER POOR FLYING DAY AHEAD TODAY FOR ALL TAF SITES. PREDOMINATELY
MVFR TO IFR CONDITIONS PREVAIL ACROSS THE AREA, AND SHOULD LAST
THROUGH THE MOST OF THE FORECAST PERIOD. THE COLD FRONT HAS MOVED
OFFSHORE AND SHOULD STALL JUST THERE TODAY. BEHIND THE FRONT, LOW
CLOUDS AND RAIN WILL LAST THROUGH TONIGHT AND FRIDAY MORNING AS
AN AREA OF LOW PRESSURE MOVES ALONG THE PREVIOUSLY MENTIONED COLD
FRONT AND THROUGH THE AREA. RAIN COULD BE HEAVY AT TIMES AND COULD
TEMPORARILY REDUCE CIGS/VSBYS EVEN FARTHER THAN INDICATED IN THE
FORECAST. WINDS SHOULD REMAIN NORTHEAST THROUGH THE FORECAST PERIOD
UNTIL THE LOW MOVES THROUGH, THEN SWITCH TO THE NORTHWEST.
TEMPERATURES SHOULD STAY WARM ENOUGH FOR PRECIPITATION AT ALL TAF
SITE TO REMAIN AS RAIN TODAY. HOWEVER, THERE MAY BE SOME SNOW MIX IN
FOR ABE/RDG AS THE LOW MOVES AWAY AND COOLER AIR MOVES INTO THE AREA
AFTER MIDNIGHT TONIGHT INTO FRIDAY MORNING.
OUTLOOK...
CONDITIONS SHOULD IMPROVE LATE FRIDAY INTO SATURDAY AND LAST INTO
SUNDAY AS DRIER AIR MOVES IN BEHIND THE STORM SYSTEM AND HIGH
PRESSURE SETS IN ACROSS THE AREA. ANOTHER COLD FRONT MAY APPROACH ON
TUESDAY THAT MAY BRING REDUCE CIGS AND VSBYS.
&&
.MARINE...
THE COLD FRONT HAS MADE ITS WAY OFF THE COAST OVERNIGHT AND SHOULD
STALL THERE TODAY. AN AREA OF LOW PRESSURE WILL DEVELOP ALONG THIS
FRONT AND MOVE TOWARD THE AREA OVERNIGHT THURSDAY INTO FRIDAY
MORNING. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE OCEAN
THROUGH AT LEAST FRIDAY AFTERNOON AS SEAS WILL REMAIN ELEVATED AND
WINDS WILL BE INCREASING OVERNIGHT AS THE LOW PRESSURE BEGINS TO
APPROACH THE AREA AND THE PRESSURE GRADIENT INCREASES. WE HAVE
ISSUED A SMALL CRAFT ADVISORY FOR THE BAY STARTING THURSDAY EVENING
AND LASTING THROUGH FRIDAY AFTERNOON AS WINDS WILL BE INCREASING AS
THE LOW MOVES TOWARD THE AREA AND REMAIN ELEVATED BEHIND THE SYSTEM
AS WELL.
HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA OVER THE WEEKEND,
PROVIDING FAIRLY TRANQUIL WEATHER THROUGH SUNDAY AND MONDAY. A COLD
FRONT IS EXPECTED TUESDAY, SO WINDS AND WAVE COULD BE ON THE
INCREASE IN THIS TIME PERIOD ONCE AGAIN LEADING TO ADVISORIES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ060>062-067>071.
WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR PAZ054-055.
NJ...FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ007>010-012-013-
015>023-027.
WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ001.
DE...FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>003.
MD...FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST FRIDAY
FOR ANZ430-431.
&&
SYNOPSIS...OHARA/OGIGI
NEAR TERM...OHARA/OGIGI
SHORT TERM...OHARA
LONG TERM...HEAVENER
AVIATION...ROBERTSON
MARINE...ROBERTSONHazardous weather outlook, Dec 11, 5:19 AM EST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 AM EST THU DEC 11 2008
NJZ001-PAZ054-055-121000-
SUSSEX-CARBON-MONROE-
519 AM EST THU DEC 11 2008
...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
A STORM SYSTEM WILL MOVE SOUTH AND EAST OF THE AREA TODAY AND
TONIGHT. ABUNDANT PRECIPITATION WILL OCCUR ACROSS THE SOUTHERN
POCONOS AND NORTHERN NEW JERSEY. FREEZING RAIN IS POSSIBLE OVER
THE HIGHER ELEVATIONS THIS MORNING. ANOTHER BOUT OF FREEZING RAIN,
SLEET AND SNOW WILL OCCUR LATER THIS AFTERNOON AND TONIGHT.
ACCUMULATIONS OF SLEET AND SNOW OF 4 TO 6 INCHES ALONG WITH AN ICY
GLAZE ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY WINDS FRIDAY MAY CAUSE ANY ICE COATED TREE LIMBS TO FALL AND
POSSIBLY CREATE SCATTERED POWER OUTAGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT
WINTER WEATHER CONDITIONS AND SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN MOUNT HOLLY.
NJZ007>010-012-015-PAZ060>062-067>069-121000-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
519 AM EST THU DEC 11 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A STORM SYSTEM WILL MOVE UP THE EAST COAST TODAY AND TONIGHT.
RAINFALL TOTALS OF 2.5 TO 3.5 INCHES ARE POSSIBLE TODAY THROUGH
EARLY FRIDAY. SMALLER CREEKS AND STREAMS MAY FLOOD IF THE RAIN
OCCURS FAST ENOUGH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY OBSERVED
FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY.
DEZ004-NJZ014-024>026-121000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
519 AM EST THU DEC 11 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL MOVE UP THE EAST COAST TODAY AND TONIGHT.
RAINFALL TOTALS OF 2.5 TO 3.5 INCHES ARE POSSIBLE TODAY THROUGH
EARLY FRIDAY. POOR DRAINAGE AND ROAD FLOODING MAY OCCUR WITH THE
RAINS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY OBSERVED
FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY.
DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ070-071-
121000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
519 AM EST THU DEC 11 2008
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
A STORM SYSTEM WILL MOVE UP THE EAST COAST TODAY AND TONIGHT.
RAINFALL TOTALS OF 2.5 TO 3.5 INCHES ARE POSSIBLE TODAY THROUGH
EARLY FRIDAY. SMALLER CREEKS AND STREAMS MAY FLOOD IF THE RAIN
OCCURS FAST ENOUGH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND ANY OBSERVED
FLOODING TO THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY.
ANZ450>455-121000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
519 AM EST THU DEC 11 2008
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-121000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
519 AM EST THU DEC 11 2008
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Caroline
- When
- December 11, 12:00 PM EST to December 12, 1:00 AM EST
- Where
- Caroline County, American Corners to Mt Zion
- Reported by
- Mesonet
- Coordinates
- 38.770, -75.820
Event precipitation totals included 3.16 inches in Greensboro and 3.12 inches in Denton.
Heavy Rain, Cecil
- When
- December 11, 12:00 PM EST to December 12, 1:00 AM EST
- Where
- Cecil County, Pilot to Warwick
- Reported by
- Mesonet
- Coordinates
- 39.670, -76.150
Event precipitation totals included 1.71 inches in Conowingo Dam.
Heavy Rain, Kent
- When
- December 11, 12:00 PM EST to December 12, 1:00 AM EST
- Where
- Kent County, Crosby to Massey
- Reported by
- Mesonet
- Coordinates
- 39.120, -76.200
Event precipitation totals included 3.16 inches in Millington.
Heavy Rain, Queen Anne'S
- When
- December 11, 12:00 PM EST to December 12, 1:00 AM EST
- Where
- Queen Anne'S County, Mattapex to Peters Corners
- Reported by
- Mesonet
- Coordinates
- 38.900, -76.350
Event precipitation totals included 2.21 inches in Stevensville.
Heavy Rain, Talbot
- When
- December 11, 12:00 PM EST to December 12, 1:00 AM EST
- Where
- Talbot County, Neavitt to Queen Anne
- Reported by
- Mesonet
- Coordinates
- 38.720, -76.270
Event precipitation totals included 2.94 inches in Easton and 2.52 inches in St. Michaels.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Flooding in Massachusetts, December 11 to 12, 20081 death · $44 million · 58 kt wind · 14 events
- Ice Storm and Winter Storm in New York, December 11 to 12, 20082 deaths · 27 events
- Ice Storm in New Hampshire, December 11 to 12, 2008$36 million · 3 events
- Ice Storm and Winter Storm in Maine, December 11 to 12, 2008$13 million · 17 events
- Ice Storm and Winter Storm in New Hampshire, December 11 to 12, 2008$5.2 million · 12 events
- Lightning Strike and Heavy Rain in North Carolina, December 11, 2008$3.0 million · 4 events
- Winter Storm in Vermont, December 11 to 12, 2008$515,000 · 16 events
- Tornado and Damaging Winds in South Carolina, December 11, 20084 injured · $81,000 · EF0 · 12 events
- Ice Storm and Heavy Snow in Mississippi, December 11, 2008$170,000 · 18 events
- Heavy Snow in Kentucky, December 11 to 12, 2008$150,000 · 9 events
- Ice Storm in New York, December 11 to 12, 20088 injured · 1 event
- High Wind in Georgia, December 11, 2008$125,000 · 51 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146610, 146611, 146612, 146613, 146614.